Skip to main content
×
Home
    • Aa
    • Aa

Numerical study of Fisher's equation by a Petrov-Galerkin finite element method

  • S. Tang (a1) and R. O. Weber (a2)
Abstract
Abstract

Fisher's equation, which describes a balance between linear diffusion and nonlinear reaction or multiplication, is studied numerically by a Petrov-Galerkin finite element method. The results show that any local initial disturbance can propagate with a constant limiting speed when time becomes sufficiently large. Both the limiting wave fronts and the limiting speed are determined by the system itself and are independent of the initial values. Comparing with other studies, the numerical scheme used in this paper is satisfactory with regard to its accuracy and stability. It has the advantage of being much more concise.

    • Send article to Kindle

      To send this article to your Kindle, first ensure no-reply@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle.

      Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

      Find out more about the Kindle Personal Document Service.

      Numerical study of Fisher's equation by a Petrov-Galerkin finite element method
      Available formats
      ×
      Send article to Dropbox

      To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your Dropbox account. Find out more about sending content to Dropbox.

      Numerical study of Fisher's equation by a Petrov-Galerkin finite element method
      Available formats
      ×
      Send article to Google Drive

      To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your Google Drive account. Find out more about sending content to Google Drive.

      Numerical study of Fisher's equation by a Petrov-Galerkin finite element method
      Available formats
      ×
Copyright
References
Hide All
[1]Canosa J., “Diffusion in nonlinear multiplicative media”, J. Math. Phys., 10 (1969) 1862–8.
[2]Canosa J., “On a nonlinear diffusion equation describing population growth”, IBM J. Res. Develop, 17 (1973) 307–13.
[3]Evans D. J. and Sahimi M. S., “The alternating group explicit (AGE) iterative method to solve parabolic and hyperbolic partial differential equations”, Ann. of Numerical Fluid Mechanics and Heat Transfer, 2 (1989) 283389.
[4]Fisher R. A., “The wave of advance of advantageous genes”, Ann. of Eugen, 7 (1936) 355–69.
[5]Gazdag J. and Canosa J., “Numerical solutions of Fisher's equation”, J. Appl. Prob., 11 (1974) 445–57.
[6]Grimshaw R. and Tang S., “The rotation-modified Kadomtsev-Petviashvili equation: an analytical and numerical study” (submitted) (1989).
[7]Kolmogoroff A., Petrovsky I. and Piscounoff N., “Study of the diffusion equation with growth of the quantity of matter and its application to biology problem”, Bulletin de l'Université d'élat ὰ Moscou, Série Internationale, Section A, 1 (1937).
[8]Smith G. D., (1978), Numerical solution of partial differential equations, (Oxford University Press, 1978).
[9]Sun H. and Tang S., “Analytical and numerical studies on interaction of solitons of Modified KdV equations”, Chinese Journal of Computational Physics, (in press).
[10]Sachdev P. L., Nonlinear diffusive waves, (Cambridge University Press, pp. 103–5, 1987).
[11]Tang S., “Numerical study on KdV solitons and their interactions by a Petrov-Galerkin finite element method”, Acta Mechanica, Sinica, 21 (1989) 354–9.
[12]Tang S. and Wang W., “Numerical study on regularized long wave equations”, Chinese Journal of Computational Physis, 3 (1989) 1989.
[13]Zeldovich J. B. and Frank-Kamenetzki D. A., (1938), “A theory of thermal propagation of flame”, Acta Physicochimica U.R.S.S., 9 (1938) No. 2.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The ANZIAM Journal
  • ISSN: 1446-1811
  • EISSN: 1446-8735
  • URL: /core/journals/anziam-journal
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×
MathJax

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 107 *
Loading metrics...

Abstract views

Total abstract views: 92 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 20th October 2017. This data will be updated every 24 hours.